Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Feb 25, 2021, 10:37 PM CST for Choctaw County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 25, 2021, 10:37 PM CST (04:37 UTC)
- Expired
- Feb 25, 2021, 11:00 PM CST
- In force
- 23 min
- Issued by
- NWS Tulsa, OK
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 189 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1834 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
304
WWUS84 KTSA 260437
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
1037 PM CST Thu Feb 25 2021
OKZ049-053-260500-
Choctaw OK-Pushmataha OK-
1037 PM CST Thu Feb 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND
WESTERN CHOCTAW COUNTIES UNTIL 1100 PM CST...
At 1036 PM CST, a strong thunderstorm was located near Boswell,
moving northeast at 60 mph.
Dime to penny size hail will be possible with this storm.
Locations in or near the path include...
Antlers... Boswell...
Soper... Kent...
Messer... Apple...
Speer... Dela...
Unger...
LAT...LON 3394 9592 3399 9594 3405 9594 3416 9584
3416 9578 3423 9578 3425 9576 3417 9533
3388 9582
TIME...MOT...LOC 0436Z 235DEG 51KT 3399 9587
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Feb 25, 9:56 PM CST, 41 minutes earlier.
Area forecast discussion, Feb 25, 9:56 PM CST, 41 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 956 PM CST Thu Feb 25 2021 ...UPDATE... .DISCUSSION... Rain showers continued to spread across parts of Eastern Oklahoma and Northwest Arkansas this evening ahead of a mid/upper level shortwave currently moving eastward into the Oklahoma/Texas Panhandles. The deeper moisture had lifted northward some over the past few hours allowing for scattered rain showers to lift north of Interstate 40 while the bulk of the precip remained within the area of warm advection across Southeast Oklahoma. Elevated instability had also lifted northward some into Southeast Oklahoma...though the greater potential remained just south of the Red River along a west to east positioned 850-mb frontal boundary with elevated CAPE greater than 500J/Kg. Overnight tonight...rain showers are expected to continue across much of Eastern Oklahoma and Northwest Arkansas as the shortwave makes its way through the region. Short term guidance solutions continue to indicate the greater precip potential continuing through around 09z with precip then beginning to shift eastward after that as the shortwave trof axis pushes across the CWA. The thunder potential will also continue overnight before shifting eastward late tonight. The greater chances should remain south of the Red River with isolated potential over far Southeast Oklahoma...near the vicinity of the mid level frontal boundary. There remains a non-zero chance for a strong to marginally severe storm into Choctaw/Pushmataha co of far Southeast Oklahoma...though again the greater threat should reside south of the Red River tonight. On a side note...with the precip moving into Northeast Oklahoma...drier low level air and wetbulb effects could create a few brief sleet pellets to be possible. However...with low confidence...potential coverage and no expected impacts will hold off on mentioning in the grids at this time. Temperatures overnight look to cool slightly underneath mostly cloudy conditions and the scattered precip. In response have upped temps slightly with forecast Low temps in the mid 30s along the Kansas border while upper 30s and lower 40s remain common elsewhere. Also for the evening update...have adjusted pops/wx grids based on the mentioned above and added slight tweaks to hourly temp/dewpoint/wind grids to account for latest trends and observations. The rest of the forecast seems to be on track at this time. && .PRELIMINARY POINT TEMPS/POPS... TUL 39 53 38 65 / 30 10 0 20 FSM 40 54 40 64 / 80 20 10 60 MLC 40 55 40 65 / 90 10 10 50 BVO 34 52 35 64 / 20 10 0 10 FYV 38 50 38 63 / 60 10 10 40 BYV 37 49 38 63 / 50 10 10 30 MKO 39 52 38 64 / 60 10 10 40 MIO 35 50 37 65 / 20 10 10 10 F10 39 54 38 65 / 60 10 0 40 HHW 42 55 43 65 / 90 20 10 60 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...20
Hazardous weather outlook, Feb 25, 5:04 PM CST, 5 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 504 PM CST Thu Feb 25 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-261130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 504 PM CST Thu Feb 25 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. HEAVY RAIN. RISK...Limited. AREA...Far Southeast Oklahoma. ONSET...Ongoing. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA... Southeast Oklahoma and West Central Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Ongoing...Improving after Sunset. DISCUSSION... Rain showers and isolated thunderstorms will continue to spread across mainly southeast Oklahoma and northwest Arkansas this evening and overnight tonight. Further north, across northeast Oklahoma, small chances of rain will be possible through the night. The thunderstorm potential will be generally along south of Interstate 40 with the greater potential across far Southeast Oklahoma tonight. Locally heavy rainfall will be possible with this activity along with marginal instability for a couple storms to become strong to near marginally severe over far southeast Oklahoma. Hail to the size of quarters looks to be the main threat. In addition, drier air and breezy northerly winds across northeast Oklahoma have allowed for limited fire weather concerns this afternoon. Fire weather dangers should weaken this evening as precipitation chances spread over the region. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...No Hazards. SATURDAY AND SUNDAY...Thunderstorm Potential. MONDAY...No Hazards. TUESDAY AND WEDNESDAY...Very High Fire Weather Potential. EXTENDED DISCUSSION... A stronger upper level storm system will become more organized and begin to approach the region Saturday into Sunday. Widespread showers with scattered thunderstorms will be likely ahead of a cold front moving through the region Saturday night and Sunday morning. A band of heavier rainfall will be possible across southeast Oklahoma and northwest Arkansas during this time, including a limited severe threat. Another low pressure system looks to move into the Plains around the middle part of next week. Ahead of this system, breezy southerly winds will help to increase fire weather dangers over the region. Rain chances look to be possible as this system moves through the region. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Feb 25, 10:37 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1037 PM CST Thu Feb 25 2021
OKZ049-053-260500-
Choctaw OK-Pushmataha OK-
1037 PM CST Thu Feb 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND
WESTERN CHOCTAW COUNTIES UNTIL 1100 PM CST...
At 1036 PM CST, a strong thunderstorm was located near Boswell,
moving northeast at 60 mph.
Dime to penny size hail will be possible with this storm.
Locations in or near the path include...
Antlers... Boswell...
Soper... Kent...
Messer... Apple...
Speer... Dela...
Unger...
LAT...LON 3394 9592 3399 9594 3405 9594 3416 9584
3416 9578 3423 9578 3425 9576 3417 9533
3388 9582
TIME...MOT...LOC 0436Z 235DEG 51KT 3399 9587Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.